MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERIKA TIBIAL TRAY FIXED CEMENTED SIZE 5 L

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERIKA TIBIAL TRAY FIXED CEMENTED SIZE 5 L
Model Number 02.07.1205L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 6 months from primary, the patient came in due to signs of infection and the pathogen is unknown.The surgeon removed all medacta hardware and implanted a antibiotic spacer.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 28-02-2025.Lot 2400469: (b)(4) items manufactured and released on 08-05-2024.Expiration date: 2029-04-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional implants revised batch review performed on 28-02-2025 on gmk-spherika 02.12.E0511fl tibial insert fixed sphere flex size 5/11 mm l e-cross (k202022) lot.2211625 lot 2211625: (b)(4) items manufactured and released on 03-08-2022.Expiration date: 2027-07-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 28-02-2025 on gmk-spherika 02.12.Ka15l femoral component spherika cemented size 5+l (k211004) lot.2335937.Lot 2335937: (b)(4) items manufactured and released on 06-02-2024.Expiration date: 2029-01-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERIKA TIBIAL TRAY FIXED CEMENTED SIZE 5 L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21643538
Report Number3005180920-2025-00194
Device Sequence Number7755650
Product Code JWH
UDI-Device Identifier07630030819926
UDI-Public07630030819926
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.1205L
Device Lot Number2400469
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale